MAUDE Adverse Event Report: COOK INC TRANSLUMINAL BILIARY BIOPSY FORCEPS MINIMAL SET

COOK INC TRANSLUMINAL BILIARY BIOPSY FORCEPS MINIMAL SET
Model Number N/A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that, during a liver biopsy, the forceps in the transluminal biliary biopsy forceps minimal set partially detached from the introducer.However, they were still attached by a small thread.The operator of the device changed the forceps set.No patient adverse events were reported as a result of the reported product issue.The product is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the device history record, documentation, manufacturing instructions, specifications, quality control, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual examination of the returned device noted that the sheath was loose from the fitting.When actuated, the separation was visible.A functional test was also performed, and the handle actuated the forceps to the open and closed positions.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the provided information, inspection of returned product and the investigation, a definitive root cause cannot be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
TRANSLUMINAL BILIARY BIOPSY FORCEPS MINIMAL SET
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7013527
Report Number1820334-2017-03796
Device Sequence Number2037676
Product Code FCL
UDI-Device Identifier00827002352155
UDI-Public(01)00827002352155(17)200830(10)8041987
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberBBFS-100-MS
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight50